MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION RUNTHROUGH NS; WIRE, GUIDE, CATHETER

TERUMO MEDICAL CORPORATION RUNTHROUGH NS; WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation (2001)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
E3: occupation: ic fellow.H4: device manufacture date: unknown due to unknown lot number.Since the actual sample was not returned, detailed investigation could not be performed, and the cause of occurrence could not be clarified.Since the involved lot number was unknown, review of manufacturing records and the shipping inspection records could not be performed.Since the involved lot number was unknown, past complaint files could not be searched.Regarding the involved product code, there was not any nonconformance in the manufacturing process that could lead to the reported event in the past three years (november 2022 -october 2023).Ashitaka factory strives to maintain the product quality by performing the following inspections.In the product assembling process, 100% visual inspection is performed to assure that there is no deformation in the coil.After the product assembling process, the outer diameter is measured on 100% basis to assure that there is no anomaly on it.After the product assembling process, the tip abutting resistance is measured on 100% basis to assure that there is no anomaly in the tip load.The dispensing amount of hydrophilic coating solution and the stirring time are controlled so that the coating amount and condition are managed to be uniform.In the shipping inspection, the tip sliding resistance value is measured per lot number basis to assure that there is no anomaly in its lubricity.The instructions for use (ifu) has the following statement: "if any resistance to the runthrough ns or the dilatation catheter is felt during manipulation or if the shape, behaviour or position of the guide wire's tip seems improper (e.G., the tip is trapped due to vessel spasm or some other cause, or the tip is folded), stop manipulating the guide wire (and the catheter), determine the cause carefully by fluoroscopy and take suitable remedial actions.Next, remove the guide wire slowly, without turning, and exchange it for a new one.Continuing guide wire or catheter manipulation in the said situations may result in damage to the vessel, damage to or separation of the guide wire's tip, and/or damage to the dilatation catheter." for the importer report please see 2243441-2023-00036.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.
 
Event or Problem Description
The user facility reported that on (b)(6) 2023, during a conversation with an interventional cardiology fellow doctor, it was mentioned that two months ago there was a perforation caused by the runthrough guidewire involved.The procedure performed was a percutaneous coronary intervention (pci).
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide additional information to section b5.
 
Event or Problem Description
Additional information was received on 31oct2023: the doctor recalled that did not utilize a coil as a result of the perforation.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.2 to provide an explanation of section d4: udi.The production lot number was not provided by the user facility; therefore, the entire udi could not be provided.

Brand Name
RUNTHROUGH NS
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
gina digioia
950 elkton blvd
elkton, MD 21921
6402040886
MDR Report Key18048200
Report Number9681834-2023-00196
Device Sequence Number12825632
Product Code DQX
UDI-Device Identifier04987350779373
UDI-Public04987350779373
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K063695
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number25-1011
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2023
Supplement Date Received by Manufacturer10/31/2023
07/03/2024
Initial Report FDA Received Date11/01/2023
Supplement Report FDA Received Date11/13/2023
07/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown